MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Model Number M5PIVL6060
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the superficial femoral artery (sfa).A total of 300 ivl pulses were delivered.During device withdrawal, resistance was encountered with the ivl balloon at the origin of the pedal sheath.The physician tugged and separated the balloon from the shaft.The physician then removed the sheath, and the remainder of the shockwave device completely.A new sheath was introduced, and the case was completed with stent placement in the sfa.There was no patient harm reported.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the detachment and difficulty to remove could not be definitively determined with the information available.It was reported that the physician had difficulty removing the ivl catheter and applied additional force during removal.There was no patient harm reported.The product's instructions for use contain the following relevant statement: warnings: do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Do not use excessive force/torque when using this device as this could result in damage to the device components and patient injury shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The device was received in two pieces.The reported failures unable to remove and detached balloon components were confirmed based on the condition of the returned device.The cause of the device being unable to remove is unknown.It is possible that the force used to remove after the device got stuck and the device resulted in detachment and damage to the outer shaft.During investigation, multiple kinks were noted on the outer shaft.The cause of the kinks is unknown, but it could be attributed to handling.There was no patient harm reported.The following updates were made in this final report: 1) updated annex a codes to add "deformation due to compressive stress".2) updated annex b codes to remove "device not returned" and add "testing of actual/suspected device".

Brand Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Common Device Name
SHOCKWAVE IVL SYSTEM WITH THE SHOCKWAVE M5+ PERIPHERAL IVL CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key24691714
Report Number3015053858-2026-00027
Device Sequence Number13193309
Product Code PPN
UDI-Device Identifier00195451000256
UDI-Public(01)00195451000256(17)271130(10)82357682
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM5PIVL6060
Device Catalogue NumberM5PIVL6060
Device Lot Number82357682
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FR CORDIS RAIN SHEATH.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown